Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 9, 2016, 9:37 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Jackson County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2016, 9:37 PM CDT (02:37 UTC)
- Expired
- Sep 9, 2016, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 9:39 PM CDT | TSTM WND GST 61 | De Soto, KS | HOME WEATHER STATION, VIA TWITTER. |
| Sep 9, 9:45 PM CDT | TSTM WND DMG | 2 W Olathe, KS | LARGE OAK TREE SPLIT IN HALF, ESTIMATED DIAMETER OF ABOUT 2 FEET. TIME IS RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
385
WUUS53 KEAX 100237
SVREAX
KSC091-103-209-MOC095-100330-
/O.NEW.KEAX.SV.W.0211.160910T0237Z-160910T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT FRI SEP 9 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LEAVENWORTH COUNTY IN NORTHEASTERN KANSAS...
SOUTHERN WYANDOTTE COUNTY IN NORTHEASTERN KANSAS...
JOHNSON COUNTY IN EAST CENTRAL KANSAS...
SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1030 PM CDT
* AT 937 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHAWNEE...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...RAYTOWN...
GRANDVIEW...BELTON...PRAIRIE VILLAGE...MERRIAM...MISSION...BONNER
SPRINGS...DE SOTO...SPRING HILL...EDWARDSVILLE...FAIRWAY...MISSION
HILLS...WESTWOOD...LAKE QUIVIRA AND KANSAS CITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 212 AND 233.
INTERSTATE 635 BETWEEN MILE MARKERS 0 AND 2.
INTERSTATE 470 BETWEEN MILE MARKERS 0 AND 3.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 12...AND BETWEEN MILE
MARKERS 65 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3910 9482 3901 9442 3884 9457 3885 9461
3880 9461 3873 9467 3874 9476 3895 9506
3897 9506
TIME...MOT...LOC 0237Z 287DEG 23KT 3898 9478
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL3 follow-up statements
406
WWUS53 KEAX 100250
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CDT FRI SEP 9 2016
KSC103-209-100259-
/O.CAN.KEAX.SV.W.0211.000000T0000Z-160910T0330Z/
LEAVENWORTH KS-WYANDOTTE KS-
950 PM CDT FRI SEP 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEAVENWORTH AND
SOUTHERN WYANDOTTE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3904 9482 3893 9449 3884 9457 3885 9461
3880 9461 3873 9467 3874 9476 3889 9498
TIME...MOT...LOC 0249Z 294DEG 35KT 3887 9475
$$
KSC091-MOC095-100330-
/O.CON.KEAX.SV.W.0211.000000T0000Z-160910T0330Z/
JOHNSON KS-JACKSON MO-
950 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR JOHNSON AND SOUTHWESTERN JACKSON COUNTIES...
AT 949 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
OLATHE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...
GRANDVIEW...BELTON...PRAIRIE VILLAGE...MERRIAM...SPRING HILL...
CLARE...STANLEY...STILLWELL AND LACKMANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 212 AND 227.
INTERSTATE 470 BETWEEN MILE MARKERS 0 AND 1.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 7...AND BETWEEN MILE
MARKERS 71 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3904 9482 3893 9449 3884 9457 3885 9461
3880 9461 3873 9467 3874 9476 3889 9498
TIME...MOT...LOC 0249Z 294DEG 35KT 3887 9475
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL617
WWUS53 KEAX 100304
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT FRI SEP 9 2016
KSC091-MOC095-100330-
/O.CON.KEAX.SV.W.0211.000000T0000Z-160910T0330Z/
JOHNSON KS-JACKSON MO-
1004 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES...
AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF OLATHE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...LEAWOOD...GRANDVIEW...BELTON...STILLWELL AND
STANLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 214 AND 217.
INTERSTATE 435 NEAR MILE MARKER 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3894 9472 3889 9452 3884 9457 3885 9461
3880 9461 3873 9467 3874 9476 3884 9484
TIME...MOT...LOC 0304Z 293DEG 19KT 3883 9470
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL839
WWUS53 KEAX 100322
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 PM CDT FRI SEP 9 2016
KSC091-MOC095-100332-
/O.EXP.KEAX.SV.W.0211.000000T0000Z-160910T0330Z/
JOHNSON KS-JACKSON MO-
1022 PM CDT FRI SEP 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON AND
SOUTHWESTERN JACKSON COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3894 9472 3889 9452 3884 9457 3885 9461
3880 9461 3873 9467 3874 9476 3884 9484
TIME...MOT...LOC 0320Z 287DEG 23KT 3883 9470
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 6:22 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 9, 6:22 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
622 PM CDT FRI SEP 9 2016
.Discussion...
Issued at 256 PM CDT FRI SEP 9 2016
Line of thunderstorms are approaching the NW portions of MO this
afternoon and will continue to progress across the forecast area
through this evening. Initial convection looks to be sub- to
marginally severe but there will be a few hours late this afternoon
into this evening where the diurnally-driven instability will
coincide with increasing shear values. While the better shear values
generally look to lag behind the front, SPC's mesoanalysis page has
been indicating an uptick in effective bulk shear ahead of the
approaching convection. Of note, lapse rates haven't been terribly
impressive. When putting it all together, what we're looking at
impacts wise is the potential for storms through sunset to become
strong to marginally severe, transitioning more into a hydro concern
across the southern half of the forecast area after sunset. Despite
the front remaining generally progressive, it looks to slow as it
drops southward, and combining the efficient rain that these storms
will produce with the possibility of training, could see an
additional inch plus falling in a short amount of time in places that
already picked up 1" to 3"+ early this morning. PWAT values are
currently running just shy of the 2 inch mark across the southern
forecast area, which is right in line with the max moving average for
the day, right around the daily max. In other words, a very juicy
atmosphere out there for early September.
MUCH drier air will be advecting in behind the front for this
weekend, keeping the skies rather clear. Temps will be running below
normal for this time of year, allowing for a beautiful weekend to
unfold. However, rain chances quickly return, particularly for the
western third of the forecast area by early next week. Ridging in the
southern U.S. plus shortwaves cruising through looks to keep the
pattern somewhat active through the middle of next week before
another cold front traverses through and another (at least) brief
period of cool, dry weather greets the region.
&&
.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 621 PM CDT FRI SEP 9 2016
VFR conditions currently prevail at the temrianls, but this wont
last long as a broken line of thunderstorms is sweeping southeast
with a cold front that will move through overnight. Expect storms to
be an issue at the terminals through 04Z at the latest with clearing
skies after that. North winds will prevail through Saturday.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through Saturday morning for KSZ057-060.
MO...Flash Flood Watch through Saturday morning for MOZ043>046-053-
054.
&&
Discussion...lg
Aviation...CutterHazardous weather outlook, Sep 9, 5:03 AM CDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT FRI SEP 9 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. MAIN THREATS ARE ISOLATED STRONG WINDS UP TO 60 MPH AND ISOLATED HAIL UP TO QUARTER-SIZE. TORNADO THREAT IS MINIMAL. WIDESPREAD 1-3 INCHES OF RAIN IS ALSO POSSIBLE. FLASH FLOODING COULD BE A CONCERN MAINLY SOUTH OF INTERSTATE 70. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED THIS WEEKEND. STORM CHANCES RETURN MONDAY EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Sep 9, 7:03 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT FRI SEP 9 2016
KSZ025-102-MOZ012-020-100045-
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-ANDREW MO-
703 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTHERN ATCHISON...
SOUTHERN ANDREW AND CENTRAL BUCHANAN COUNTIES UNTIL 745 PM CDT...
AT 702 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR AMAZONIA TO NEAR TROY TO NEAR LANCASTER.
MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...ATCHISON...SAVANNAH...WATHENA...ELWOOD...TROY...
COUNTRY CLUB VILLA...COUNTRY CLUB...EFFINGHAM...AMAZONIA...
LANCASTER...MUSCOTAH...DONIPHAN...FARMINGTON...HURON...
BENDENA AND ST. JOSEPH AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 46 AND 61.
INTERSTATE 229 BETWEEN MILE MARKERS 3 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY BE OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3965 9536 3965 9534 3967 9534 3973 9524
3987 9512 3986 9504 3990 9502 3990 9499
3994 9500 3992 9469 3974 9479 3950 9519
3953 9555
TIME...MOT...LOC 0002Z 269DEG 17KT 3993 9498 3974 9515 3959 9538
LGSpecial weather statement, Sep 9, 7:35 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT FRI SEP 9 2016
MOZ020-100100-
BUCHANAN MO-
735 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUCHANAN COUNTY UNTIL 800
PM CDT...
AT 735 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELWOOD...MOVING EAST AT 25 MPH.
WIND GUSTS OF 45 UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...AGENCY...EASTON AND FAUCETT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 35 AND 46.
INTERSTATE 229 BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3962 9499 3974 9480 3981 9475 3981 9460
3955 9466
TIME...MOT...LOC 0035Z 283DEG 23KT 3972 9488
LGSpecial weather statement, Sep 9, 8:25 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT FRI SEP 9 2016
KSZ057-060-100200-
MIAMI KS-LINN KS-
825 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN AND
SOUTHWESTERN MIAMI COUNTIES UNTIL 900 PM CDT...
AT 825 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREELEY...OR 9 MILES NORTHEAST OF GARNETT...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARKER AND BEAGLE.
LAT...LON 3826 9507 3826 9506 3843 9506 3847 9490
3826 9486 3825 9507
TIME...MOT...LOC 0125Z 255DEG 19KT 3834 9509
HAWBLITZELSpecial weather statement, Sep 9, 8:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT FRI SEP 9 2016
KSZ057-060-MOZ053-100230-
MIAMI KS-LINN KS-BATES MO-
855 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINN...SOUTHEASTERN
MIAMI AND NORTHWESTERN BATES COUNTIES UNTIL 930 PM CDT...
AT 854 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA CYGNE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANTON...LA CYGNE...MOUND CITY...LINN VALLEY...AMSTERDAM...
AMORET...MERWIN AND WORLAND.
LAT...LON 3814 9482 3839 9489 3848 9457 3847 9456
3820 9444
TIME...MOT...LOC 0154Z 250DEG 28KT 3830 9480
HAWBLITZELSpecial weather statement, Sep 9, 9:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
916 PM CDT FRI SEP 9 2016
KSZ104-100245-
WYANDOTTE KS-
916 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE COUNTY UNTIL 945 PM
CDT...
AT 916 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EDWARDSVILLE...MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSION...BONNER SPRINGS...PARKVILLE...EDWARDSVILLE...RIVERSIDE...
WESTWOOD...LAKE QUIVIRA...KANSAS CITY KANSAS...KANSAS CITY...
WESTWOOD HILLS...ROELAND PARK...PIPER...POMEROY...MUNCIE...MAYWOOD...
BEVERLY HILLS AND WOLCOTT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 231 AND 234.
INTERSTATE 635 BETWEEN MILE MARKERS 1 AND 8.
INTERSTATE 435 BETWEEN MILE MARKERS 9 AND 19.
KANSAS TURNPIKE BETWEEN MILE MARKERS 223 AND 226.
LAT...LON 3920 9490 3919 9477 3917 9474 3918 9470
3917 9466 3915 9466 3916 9462 3904 9461
3905 9481 3906 9484 3905 9491
TIME...MOT...LOC 0216Z 300DEG 21KT 3909 9485
HAWBLITZELLocal storm report, Sep 9, 9:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 4 SW LA CYGNE 38.31N 94.81W
09/09/2016 M0.00 INCH LINN KS TRAINED SPOTTER
1.25 INCHES OF RAIN
&&
SGRANAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:03 PM CDT | Special Weather Statement | EAX | Atchison, Doniphan | 42 min |
| Sep 9, 8:25 PM CDT | Special Weather Statement | EAX | Linn | 35 min |
| Sep 9, 8:55 PM CDT | Special Weather Statement | EAX | Linn | 35 min |
| Sep 9, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 40 min |
| Sep 9, 9:16 PM CDT | Special Weather Statement | EAX | Wyandotte | 29 min |
| Sep 9, 9:41 PM CDT | Areal Flood Advisory | EAX | Johnson, Linn, Miami | 6 hr |
| Sep 9, 10:05 PM CDT | Areal Flood Advisory | EAX | Johnson | 6 hr |
| Sep 9, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 36 min |
| Sep 9, 10:12 PM CDT | Flash Flood Warning | EAX | Johnson, Miami | 3 hr |
| Sep 10, 12:43 AM CDT | Areal Flood Warning | EAX | Johnson, Linn, Miami | 12 hr |
| Sep 10, 5:00 AM CDT | River Flood Warning | EAX | Linn | 4 days |
| Sep 10, 5:00 AM CDT | River Flood Warning | EAX | Linn | 55 hr |
| Sep 10, 12:45 PM CDT | Areal Flood Warning | EAX | Miami | 3 hr |
| Sep 9, 7:35 PM CDT | Special Weather Statement | EAX | Buchanan | 25 min |
| Sep 9, 10:01 PM CDT | Special Weather Statement | EAX | Cass | 44 min |
| Sep 9, 10:42 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 15 hr |
| Sep 10, 4:25 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 45 hr |
| Sep 10, 4:25 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Sep 10, 4:25 AM CDT | River Flood Warning | EAX | Cooper | 46 hr |
| Sep 10, 4:25 AM CDT | River Flood Warning | EAX | Cooper | 47 hr |
| Sep 10, 4:32 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 53 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.